News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Early period on birth control pill.


 stellar053 - Sun Sep 20, 2009 2:33 pm

Hi there,

I had been taking the birth control pill Ortho-Tri Cyclen for one and a half years. Only one time my period had started early on that pill and I believe it was becuase I was taking anti-biotics for a UTI? This past month, the pharmacy gave me Tri-Sprintec instead and said it is exactly the same thing. This month, my period has started early, I still had 4 active pills to take. I am just wondering if I should visit my doctor about this? I am confused because it is made of the same ingredients as the pill I had been taking previously. I have never missed a pill and I take it at the same time every day. Thank you for your time.
 Debbie Miller, RN - Wed Oct 14, 2009 11:38 pm

User avatar Hello,
Since you are taking the pill as directed without missing, there is really nothing to be alarmed about. Breakthrough bleeding does happen at times and it is probably just a rare event for you, as it is for many women. You do not need to see your doctor about it unless it bothers you or continues and you have excessive bleeding putting you at risk for anemia. Chances are things will level out within a few months. If not, the doctor may want to change your prescription.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here